Translator Disclaimer
November 2019 Limit fluctuations for density of asymmetric simple exclusion processes with open boundaries
Włodzimierz Bryc, Yizao Wang
Ann. Inst. H. Poincaré Probab. Statist. 55(4): 2169-2194 (November 2019). DOI: 10.1214/18-AIHP945

Abstract

We investigate the fluctuations of cumulative density of particles in the asymmetric simple exclusion process with respect to the stationary distribution (also known as the steady state), as a stochastic process indexed by $[0,1]$. In three phases of the model and their boundaries within the fan region, we establish a complete picture of the scaling limits of the fluctuations of the density as the number of sites goes to infinity. In the maximal current phase, the limit fluctuation is the sum of two independent processes, a Brownian motion and a Brownian excursion. This extends an earlier result by Derrida et al. (J. Statist. Phys. 115 (2004) 365–382) for totally asymmetric simple exclusion process in the same phase. In the low/high density phases, the limit fluctuations are Brownian motion. Most interestingly, at the boundary of the maximal current phase, the limit fluctuation is the sum of two independent processes, a Brownian motion and a Brownian meander (or a time-reversal of the latter, depending on the side of the boundary). Our proofs rely on a representation of the joint generating function of the asymmetric simple exclusion process with respect to the stationary distribution in terms of joint moments of a Markov processes, which is constructed from orthogonality measures of the Askey–Wilson polynomials.

Nous étudions les fluctuations de la densité de particules dans un processus d’exclusion simple asymétrique sous la distribution stationnaire (ou état stable), vues comme un processus stochastique indexé par $[0,1]$. Pour trois des phases du modèle et à leurs frontières nous obtenons une description complète des limites d’échelles de ces fluctuations lorsque le nombre de sites tend vers l’infini. Dans la phase de courant maximal, la limite est la somme de deux processus indépendants : un mouvement brownien et une excursion brownienne. Ce résultat étend celui obtenu précédemment par Derrida et al. (J. Statist. Phys. 115 (2004) 365–382) pour le processus d’exclusion simple totalement asymétrique et dans la même phase. Dans les phases de fortes et faibles densités, les limites sont des mouvements browniens. De façon plus intéressante, à la frontière de la phase de courant maximal, la limite est la somme de deux processus indépendants : un mouvement brownien et un méandre brownien (ou, selon la partie de la frontière, un méandre brownien renversé en temps). Nos démonstrations reposent sur une représentation des fonctions génératrices des lois fini-dimensionnelles du processus d’exclusion simple asymétrique en termes de moments joints d’un processus de Markov construit à partir de mesures rendant orthogonaux les polynômes d’Askey–Wilson.

Citation

Download Citation

Włodzimierz Bryc. Yizao Wang. "Limit fluctuations for density of asymmetric simple exclusion processes with open boundaries." Ann. Inst. H. Poincaré Probab. Statist. 55 (4) 2169 - 2194, November 2019. https://doi.org/10.1214/18-AIHP945

Information

Received: 30 April 2018; Revised: 11 October 2018; Accepted: 18 October 2018; Published: November 2019
First available in Project Euclid: 8 November 2019

zbMATH: 07161501
MathSciNet: MR4029151
Digital Object Identifier: 10.1214/18-AIHP945

Subjects:
Primary: 60F05, 60K35

Rights: Copyright © 2019 Institut Henri Poincaré

JOURNAL ARTICLE
26 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.55 • No. 4 • November 2019
Back to Top